MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual inspection revealed the ibt was returned with dried media in the balloon.The balloon had expanded and stuck in a snowman like shape.The dried media may have caused the balloon to inflate in a deformed way.Unable to determine root cause of the deformed balloon shape.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
There was a delay of less than 60 minutes as a result of this event.They just needed some minutes in addition to set up a new balloon.
 
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with osteoporotic fracture; and underwent balloon kyphoplasty at t11 and then at l1.Intra-op, after the successful placement of the inflatable bone tamp (ibt) in the vertebral body (t11), high pressure (300 psi) was needed to inflate the balloon.But only the proximal part of the balloon inflated and no inflation occurred on the distal side of the balloon.After replacing the balloon with a new one, inflation of the balloon was normal on the proximal and distal side.The treatment of the vertebral body (t11) was successfully completed.There was a delay in procedure as a result of this event; but no patient complications were reported.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9634172
Report Number9612164-2020-00430
Device Sequence Number11616686
Product Code HRX
UDI-Device Identifier00763000025588
UDI-Public00763000025588
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer01/31/2020
03/05/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/11/2020
03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR